Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 103, NWS Wilmington, OH

May 21, 2001Delaware County, Licking County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 21, 2001, 5:27 PM EDT for Delaware County, Licking County, Ohio. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 21, 2001, 5:27 PM EDT (21:27 UTC)
Expired
May 21, 2001, 6:15 PM EDT
In force
48 min
Issued by
NWS Wilmington, OH
Area
Whole counties

Counties Delaware County, OH, Licking County, OH

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1016 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1016 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
731 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 212128
SVRILN
OHC041-089-212215-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
527 PM EDT MON MAY 21 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DELAWARE COUNTY IN OHIO...
  LICKING COUNTY IN OHIO...

* UNTIL 615 PM EDT...

* AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM 7 MILES SOUTH OF SUNBURY MOVING NORTHEAST AT   
  40 MPH. DAMAGING WINDS ARE LIKELY WITH THIS STORM.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  UTICA...
  SUNBURY...
  JOHNSTOWN...
  CROTON...
  CENTER VILLIAGE...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
$$
WHITE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:00 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, May 21, 3:00 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
300 PM EDT MON MAY 21 2001

18Z SFC ANALYSIS DEPICTS COLD FRONT OVER ILL...TRAILING RATHER DEEP
SFS LPRES OVER WI.  SECOND SFC WAVE NOTED OVER ARKANSAS...WHERE
WATER VAPOR IMAGERY SUGGESTS VERY GOOD DIVERGENCE ALOFT.  DIURNAL
CONVECTION AHEAD OF SFC BNDRY BEGINNING TO FIRE OVER WESTERN SXNS OF
THE CWFA.  LACK OF INSOLATION HAS KEPT THE AREA RELATIVELY STABLE
TDY...AND AS A RESULT UPDRAFTS HV BEEN RATHER SMALL AND LACKING IN
ORGANIZATION.  GIVEN CURRENT WIND FIELDS HWVR...AND WITH SOME HOLES
OPENING IN THE CLD CVR...XPCT A CONTD EVOLUTION INTO DEEPER/MORE
ORGANIZED CONVECTION WITH MODERATE STRAIGHT LINE WIND POTNL.  WL
LIKELY SEE A BOX ISSUED BEFORE 4 PM...AND MAY HOLD ZONES A LITTLE
LATER IN ANTICIPATION.  OTHW...SECOND WAVE PROGGED BY LATEST SHORT
RANGE GUID TO BRING PCPN BACK IN AFTER MIDNIGHT.  BEST PCPN
EFFICENCY AND LOWEST FFG VALUES ARE OVER THE SE AND WL CONT WATCH
TNGT.  ELSW...WL ALLOW FFA TO EXPIRE ALTHOUGH LATER SHIFTS WL HV TO
MONITOR CONVECTIVE TRENDS OVERNIGHT.

WL HIT POPS HARDEST EAST TUE...TAPERING TO 60 POPS IN THE NW.  WL
MENTION +RA STIL IN THE SE...BUT ALLOW MID SHIFT DETERMINE IF FFA
NEEDS TO BE EXTENDED.  DRYING TREND XPCTD TUE NGT...ALTHOUGH WL HOLD
ONTO LOW POPS IN THE SE ERLY.  NOT MUCH FORCING ON WED...AND IN FACT
AREA LKS TO BE IN BIT OF A DRY SLOT.  WL KEEP LOW CHC POPS HWVR
GIVEN STEEP LAPSE RATES AND MOIST BNDRY LAYER.  TRENDED TWRD WARMER
FWC VALUES THROUGHOUT AS AT LEAST A LITTLE SUN XPCTD.

.ILN...FLASH FLOOD WATCH TONIGHT SOUTH CENTRAL OHIO AND NORTH
CENTRAL KY.

JOHNSTONE

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 4:50 PM EDTFlash Flood WarningILNAdams, Scioto115 min
May 21, 6:41 PM EDTFlash Flood WarningILNScioto79 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.